MAUDE Adverse Event Report: SYNTHES HAGENDORF DRILL/TAP AND SCREW GUIDE WITH POST

SYNTHES HAGENDORF DRILL/TAP AND SCREW GUIDE WITH POST
Catalog Number 03.613.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the drill/tap and screw guide with post broke during a surgery on (b)(6) 2017.No additional information was provided.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.Device history records review was conducted.The report indicates that the: part # 03.613.001; lot # 3557804.Manufacturing site: (b)(4).Manufacturing date: 14.Sep.2010.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Patient height reported as 77¿.Patient information provided.Updated event description, concomitant devices.Reporter information provided.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During an initial anterior cervical decompression fusion (acdf) procedure at c3-4, c4-5, c5-6 on (b)(6) 2017, while drilling a hole, the drill tap/screw guide's little tip that engages with the plate broke off.Surgeon removed the guide then removed broken piece easily.Plate remains implanted.Another drill guide was used to complete the procedure.No patient harm or surgical delay.Patient outcome is stable.Concomitant devices reported: titanium (ti) vectra plate 3 level/48mm (part 04.613.248, lot number unknown, quantity 1), unknown drill (part number unknown, lot number unknown, quantity 1).
 
Additional Manufacturer Narrative
Patient height reported as 77 inches customer quality conducted an investigation based on a photograph of the returned device.A visual inspection of provided photo, device history record (dhr) review and drawing review were performed at cq for the complaint device as part of this investigation.No product design issues or discrepancies were observed.Visual inspection of provided photo was able to confirm the reported complaint condition.The distal tip of the position pin component sheared off at its base and was not returned.The material surface at the location of breakage appears homogeneous.Based on the location of breakage, the missing distal tip fragment would be approximately 2.95mm long by 1.79mm in diameter with reference to position pin component drawing.Dhr review: no ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.A dimensional inspection of feature(s) related to this complaint (outside diameter at location of breakage) could not be performed by a cq engineer as the distal tip of the position pin component sheared off at its base and was not returned (break occurred at transition point of radius and 1.79mm distal diameter).The vectra single barrel dts guide with post top level assembly drawing and position pin component drawing were reviewed during this investigation.No product design issues or discrepancies were observed.Unable to determine a definitive root cause.Most likely due to cumulative wear or excessive force resulting in the tip shearing off.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL/TAP AND SCREW GUIDE WITH POST
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6915645
Report Number3003875359-2017-10486
Device Sequence Number19163488
Product Code FZX
UDI-Device Identifier10705034714547
UDI-Public(01)10705034714547(10)3557804
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.613.001
Device Lot Number3557804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer10/05/2017
10/16/2017
11/14/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date10/05/2017
11/08/2017
11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight95